Friday, January 23, 2009

The Best Kind of Support

I had lunch with LJ today and feel a million times better than I did before I saw her. We talked about the evils of Lupron. This pervasive headache. The sleeplessness, but the everpresent exhaustion. The headaches. The moodiness. The headaches. It's torturous, really. "It's not just me, right?" It's totally the Lupron, she assured me. Thank God, I said, because I swear my husband's probably going to divorce me if this is the New Me.

We talked about the suckiness of the suckitude. She empathized. She provided support. She assured me that I would return to being a normal human being with emotional control. A good wife and mother who loves her husband. It would happen, she promised, once I wasn't on these god-forsaken drugs anymore. "But while you're on Lupron? You're a saint, your previously perfect husband can do nothing right. That's the way it is. He's evil, you're perfect. It's not you; it's the Lupron."

And I said, "And the worst part is, I don't get to drop my dose! No sirree. I'm still on 20 units a day! Most people get to drop to 5 when they start stims!"

Her face fell into a state of shock. She reached over and held my arm. "Oh my God!" she gasped. "Oh honey! I don't know how you're standing up! I started out at 10! I'm not exaggerating when I say I would have been entertaining thoughts of suicide on 20 units a day!"

And suddenly, it fell into perspective. The headaches that slice through my head like a piece of glass jutting diagonally through my skull. The bitchiness. The lack of an emotional thermostat. The inability to empathize with my husband. It's not (entirely) me.

I do hate whining about it. I know that I made a choice to do this. I know that I have children already. I know that I consciously decided that my family was not yet complete. I know, therefore, that I am the one choosing to bestow these side effects upon myself. But that doesn't make these piercing headaches any more pleasant. And it probably doesn't make my husband enjoy me any more than he would otherwise. I know I brought this on myself. I know that I could make it all stop by simply - stopping all the drugs, right now. It would all go away. And with it, my dreams would fade as well.

So I'm going to try to stop whining about these damn headaches. And I'm going to TRY to be nicer to my husband. And I'm going to TRY to stop worrying about being so tired. Because it IS true... I did bring this on myself.

But I make no promises.... because my head? really, really, really does hurt.

4 comments:

My Reality said...

You chose to do IVF. You did not choose Lupron. You didn't bring this on yourself. The doctor decided this one for you. It isn't your fault; it is your doctor's fault AND the lupron.

Lori said...

If this cycle does not work and you need to do another cycle, INSIST on NO LUPRON! It didn't really affect me too much but it is clearly not the drug for you. The other clinic was going to do a different protocal. You seriously need to make your current doctor see that is the right protocol for you.

LJ said...

And stop saying you'll try, woman! Because the Lupron? It does not care about your trying. You are no longer in control of your emotions - so fighting it? Makes it worse.

Plus, vent about the headaches when you need. It needs to go somewhere and I can take it :)

Karla said...

It's good to hear that I wasn't the only one experiencing the sleeplessness with blinding exhaustion. My nurse looked at me like I was green when I explained the affects of Lupron on me.

And you might find it reassuring to know that one night I pretty violently threw my husbands shoes at him because they were not put away properly. They weren't in the way of walking, just not put away in the closet. Those men try, but just have no idea that we have no control over it when these drugs are shot into our bodies.